|meds cause CAD?
Mar 24, 2007
I am a 38 year old female and last summer, I had triple bypass surgery. I was researching the web to see if some of the meds I take caused this since I am so young. I take meds for RA, hypothyroidism, depression, etc. I am over-weight (about 50 lbs), smoke, don't exercise, have stressful job, etc, but still...lots of people are in the same condition as me and they don't have to have triple bypass at 37. I saw a site that said a common symptom of HIV is CAD. I panicked. I have RA (or at least that's what they've diagnosed me with). Then I see a post on here that says joint pain is an HIV symptom. I know HIV can present as most anything and I am probably over-reacting, but do the meds for HIV cause the CAD or does the HIV itself cause it. I know I should go get tested, but I am too panicked to even get tested. I feel like I don't even want to know. Please help. The last time I could have been infected would have been in 1995. If I had it, wouldn't I know it by now? I am so scared. I was scared for my heart, now I'm scared I have HIV. I'm already severely insecure and depressed and this really put me over the edge.
| Response from Dr. Henry
Most of the risk for coronary artery disease seen in HIV infected persons is due to standard risk factors for atherosclerosis. Some of the HIV drugs such as protease inhibitors may contribute some to the risk for CAD seen in HIV infection. Rates of coronary artery disease have been reported to be increased in some patients with auto-immune disorders like rheumatoid arthritis or lupus.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.